Alert archive / Arkansas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 44, NWS Shreveport, LA

April 4, 2011Columbia County, Union County, Arkansas

NWS Shreveport, LA issued this severe thunderstorm warning at Apr 4, 2011, 9:44 AM CDT for Columbia County, Union County, Arkansas. It was in force for 46 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 4, 2011, 9:44 AM CDT (14:44 UTC)
Expired
Apr 4, 2011, 10:30 AM CDT
In force
46 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon

Counties Columbia County, AR, Union County, AR

The radar

The Shreveport radar (KSHV), 151 km from the middle of the area, began a volume at 14:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 4, 10:12 AM CDTTSTM WND DMGNorphlet, ARTREES DOWN ON HOMES AND ALONG HIGHWAY 335...POWERLINES DOWN AS WELL. A SHED WAS BLOWN OVER IN THE AREA...
Apr 4, 10:12 AM CDTTORNADOSw Norphlet, ARAN EF1 TORNADO TOUCHED DOWN NEAR NORPHLET. AN OLD GAS STATION COVER WAS BLOWN DOWN AND SEVERAL TREES WERE SNAPPED ALONG BLACK STREET EASTWARD ACROSS HAYES STREET. SOME MINOR ROOF DAMAGE OCCURRED TO HOMES ALONG HAYES STREET. THE TORNADO CONTINUED EAST CROSSING

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 28 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 4, 3:44 AM CDTSevere Thunderstorm WatchSPC7 hr
Apr 4, 7:44 AM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 2.7 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2011-04-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1653 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2011-04-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 196 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1653 J/kg
Mixed-layer CIN
-35 J/kg
Mixed-layer LCL
738 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
196 m²/s²
0-3 km storm-relative helicity
292 m²/s²
Significant tornado parameter
1.6
Supercell composite
8.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

976 
WUUS54 KSHV 041444
SVRSHV
ARC027-139-041530-
/O.NEW.KSHV.SV.W.0044.110404T1444Z-110404T1530Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
944 AM CDT MON APR 4 2011

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  UNION COUNTY IN SOUTH CENTRAL ARKANSAS...
  THIS INCLUDES THE CITIES OF...SMACKOVER...NORPHLET...JUNCTION
  CITY...HUTTIG...EL DORADO...
  EASTERN COLUMBIA COUNTY IN SOUTHWEST ARKANSAS...

* UNTIL 1030 AM CDT

* AT 941 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED 7 MILES
  NORTHWEST OF ATLANTA...OR 10 MILES SOUTHEAST OF MAGNOLIA...AND
  MOVING EAST AT 65 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  VILLAGE...MOUNT HOLLY...LISBON...WESSON...CALION...LAWSON...
  URBANA...STRONG AND LAPILE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE DETECTED SOME WEAK
ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO
MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO
A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 3302 9318 3318 9321 3339 9308 3338 9279
      3340 9274 3337 9265 3338 9256 3333 9251
      3333 9245 3328 9242 3330 9233 3327 9230
      3327 9222 3321 9220 3322 9217 3317 9215
      3316 9209 3310 9212 3302 9206
TIME...MOT...LOC 1444Z 270DEG 55KT 3316 9307

$$

04
1 follow-up statement
858 
WWUS54 KSHV 041504
SVSSHV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1004 AM CDT MON APR 4 2011

ARC027-041513-
/O.CAN.KSHV.SV.W.0044.000000T0000Z-110404T1530Z/
COLUMBIA AR-
1004 AM CDT MON APR 4 2011

...THE SEVERE THUNDERSTORM WARNING FOR COLUMBIA COUNTY IS
CANCELLED...

LAT...LON 3303 9291 3306 9297 3315 9296 3337 9294
      3338 9279 3340 9274 3337 9265 3338 9256
      3333 9251 3333 9245 3328 9242 3330 9233
      3327 9230 3327 9222 3321 9220 3322 9217
      3317 9215 3316 9209 3310 9212 3302 9206
TIME...MOT...LOC 1503Z 266DEG 48KT 3319 9280

$$

ARC139-041530-
/O.CON.KSHV.SV.W.0044.000000T0000Z-110404T1530Z/
UNION AR-
1004 AM CDT MON APR 4 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 AM CDT
FOR UNION COUNTY...

AT 1002 AM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70
MPH.  THIS STORM WAS LOCATED NEAR CAIRO...OR 9 MILES WEST OF EL 
DORADO...MOVING EAST AT 55 MPH. THIS STORM HAS A HISTORY OF 
PRODUCING DESTRUCTIVE WINDS. SEEK SHELTER NOW INSIDE A STURDY 
STRUCTURE AND STAY AWAY FROM WINDOWS!

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WESSON...NEWELL...SMACKOVER...KENOVA...CALEDONIA...CATESVILLE...
NORPHLET...CALION...HILLSBORO...LAWSON...URBANA...AURELLE...STRONG...
PIGEON HILL...NEW LONDON...LAPILE...HUTTIG AND FELSENTHAL

PRECAUTIONARY/PREPAREDNESS ACTIONS...

NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE DETECTED SOME WEAK
ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO
MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO
A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.



&&

LAT...LON 3303 9291 3306 9297 3315 9296 3337 9294
      3338 9279 3340 9274 3337 9265 3338 9256
      3333 9251 3333 9245 3328 9242 3330 9233
      3327 9230 3327 9222 3321 9220 3322 9217
      3317 9215 3316 9209 3310 9212 3302 9206
TIME...MOT...LOC 1503Z 266DEG 48KT 3319 9280

$$

04

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 4, 7:59 AM CDT, 1 hour 45 minutes earlier.

Area forecast discussion, Apr 4, 7:59 AM CDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
759 AM CDT MON APR 4 2011

.UPDATE...
TO ADD EAST AND NORTHEAST TEXAS...NORTHWEST AND NORTH CENTRAL
LOUISIANA...AND SOUTHWEST AND SOUTH CENTRAL ARKANSAS COUNTIES INTO
WATCH NUMBER 90 IN EFFECT UNTIL 3 PM CDT. MC CURTAIN COUNTY IN
SOUTHEAST OKLAHOMA CONTINUED IN SEVERE THUNDERSTORM WATCH NUMBER
87 VALID UNTIL 11 AM CDT.

&&

.DISCUSSION...

COLD FRONT CONTINUED TO MARCH TO THE SOUTHEAST AS UPPER TROUGH
SWINGS TO THE EAST SENDING SHOWERS AND THUNDERSTORMS TO THE EAST AND
NORTHEAST ACROSS THE FOUR STATE REGION. /06/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  73  41  70  47  77 /  80  10   0   0   0
MLU  77  40  69  44  77 /  80  20   0   0   0
DEQ  67  33  69  42  75 /  70  10   0   0   0
TXK  71  37  70  45  76 /  80  10   0   0   0
ELD  72  38  70  44  77 /  80  10   0   0   0
TYR  73  40  72  49  77 /  80  10   0   0   0
GGG  73  40  72  47  77 /  80  10   0   0   0
LFK  76  41  75  46  79 /  80  10   0   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...LAKE WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
     ZONES: ARZ050-051-059>061-070>073.

LA...LAKE WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
     ZONES: LAZ001>006-010>014-017>022.

OK...LAKE WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
     ZONES: OKZ077.

TX...LAKE WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
     ZONES: TXZ096-097-108>112-124>126-136>138-149>153-165>167.

&&

06
Hazardous weather outlook, Apr 4, 6:00 AM CDT, 3 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
600 AM CDT MON APR 4 2011

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-041700-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
600 AM CDT MON APR 4 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
AND SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL
LOUISIANA...SOUTHEAST OKLAHOMA...AND EAST AND NORTHEAST
TEXAS.

.DAY ONE...TODAY AND TONIGHT...
STRONG SOUTHERLY WINDS OF 15 TO 25 MPH...WITH GUSTS TO 35 MPH...CAN
BE EXPECTED EARLY THIS MORNING ACROSS THE FOUR STATE REGION. THE
WINDS WILL BE ASSOCIATED WITH A STRONG PRESSURE GRADIENT BETWEEN
SURFACE LOW PRESSURE EXTENDING FROM THE UPPER MID WEST INTO THE
SOUTHERN PLAINS AND HIGH PRESSURE ACROSS THE GULF COAST STATES. A
COLD FRONT WILL BE PASSING THROUGH THE REGION DURING THE DAY WITH
THE WINDS SHIFTING TO THE NORTHWEST TO NORTH...AND REMAINING
STRONG WITH SPEEDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH. AN
UPPER LEVEL STORM SYSTEM WILL BE MOVING ACROSS THE CENTRAL
SECTIONS OF THE COUNTRY TODAY WITH THE SOUTHERN END OF THE
TROUGH AXIS SENDING THE COLD FRONT SOUTHEAST ACROSS THE AREA.
SHOWERS AND STRONG TO SEVERE THUNDERSTORMS WILL BE DEVELOPING
ALONG AND AHEAD OF THE BOUNDARY AS IT ADVANCES...AFFECTING
SOUTHEAST OKLAHOMA...AND ADJACENT SECTIONS OF NORTHEAST TEXAS
AND SOUTHWEST ARKANSAS EARLY TO MID MORNING...FOLLOWED BY PARTS OF
SOUTH CENTRAL ARKANSAS...NORTHWEST LOUISIANA...AND EAST TEXAS NEAR
MID DAY...AND THE REMAINING SECTIONS OF SOUTH CENTRAL ARKANSAS...
PARTS OF NORTHWEST AND NORTH CENTRAL LOUISIANA...AND LOWER SECTIONS
OF NORTHEAST TEXAS IN THE AFTERNOON. ISOLATED SEVERE THUNDERSTORMS
WITH THE POTENTIAL TO PRODUCE LARGE HAIL AND DAMAGING WINDS
WILL OCCUR EARLY MORNING TO MID MORNING...WITH A GREATER CHANCE
OF LARGE HAIL...STRONG AND DAMAGING WINDS...ISOLATED
TORNADOES IN THE LATE MORNING TO AFTERNOON ACROSS SOUTH
CENTRAL ARKANSAS INTO NORTH LOUISIANA...AND PARTS OF LOWER
EAST TEXAS. BY LATE AFTERNOON THE CHANCE FOR SEVERE
THUNDERSTORMS WILL BE VERY LOW SINCE THE FRONT WILL CLEAR THE
FORECAST AREA.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

ISOLATED TO WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WILL BE
POSSIBLE THURSDAY AND DURING NEXT WEEKEND...AS A SERIES OF UPPER
LEVEL DISTURBANCES MOVE ACROSS THE REGION. NO HAZARDOUS WEATHER
IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGERS...STORM SPOTTER NETWORKS...AND
AMATEUR RADIO OPERATORS...MAY BE NEEDED ACROSS SOUTHEAST
OKLAHOMA AND ADJACENT SECTIONS OF NORTHEAST TEXAS AND
SOUTHWEST ARKANSAS...AND EXTREME NORTHWEST LOUISIANA THIS MORNING...
AND FOR SOUTH CENTRAL ARKANSAS INTO NORTHWEST AND NORTH CENTRAL
LOUISIANA...AND EAST AND LOWER SECTIONS OF NORTHEAST TEXAS FROM MID
MORNING TO THE AFTERNOON. ACTIVATION WILL NOT BE REQUIRED FOR TONIGHT
DUE TO THE RAPID MOVEMENT OF THE COLD FRONT OUT OF THE AREA.

06

In the hours before

Local storm report, Apr 4, 8:39 AM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
839 AM CDT MON APR 04 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0835 AM     TSTM WND DMG     HUGHES SPRINGS          33.00N 94.63W
04/04/2011                   CASS               TX   LAW ENFORCEMENT

            TREES DOWN REPORTED ALL OVER COUNTY BY CASS COUNTY
            SHERIFF. ONE TREE HAS COME DOWN ON A BUILDING...WITH
            PEOPLE TRAPPED INSIDE.

&&

DUPLANTIS
Local storm report, Apr 4, 8:43 AM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
843 AM CDT MON APR 04 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0840 AM     HAIL             4 SW TEXARKANA          33.41N 94.06W
04/04/2011  M0.75 INCH       BOWIE              TX   EMERGENCY MNGR

            EMERGENCY MANAGER RECEIVED A REPORT FROM THE PUBLIC OF
            DIME-SIZED HAIL IN SOUTHWEST TEXARKANA.

&&

DUPLANTIS
Local storm report, Apr 4, 8:53 AM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
853 AM CDT MON APR 04 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0842 AM     TSTM WND DMG     ASHDOWN                 33.67N 94.13W
04/04/2011                   LITTLE RIVER       AR   EMERGENCY MNGR

            SEVERAL TREES DOWN WITH ROADS BLOCKED...REPORTED BY
            EMERGENCY MANAGER.

&&

DUPLANTIS
Local storm report, Apr 4, 9:15 AM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
915 AM CDT MON APR 04 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0845 AM     TSTM WND DMG     5 S TEXARKANA           33.37N 94.07W
04/04/2011                   BOWIE              TX   TRAINED SPOTTER

            SEVERAL AREAS OF TXK WITH POWER, TREES DOWN TREE DAMAGE

&&

LFRANTZ
Local storm report, Apr 4, 9:22 AM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
922 AM CDT MON APR 04 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0915 AM     TSTM WND DMG     EMMET                   33.72N 93.47W
04/04/2011                   NEVADA             AR   EMERGENCY MNGR

            EMERGENCY MANAGER REPORTS MULTIPLE TREES DOWN AND TIN
            BLOWN OFF ROOFS...

&&

DUPLANTIS
Local storm report, Apr 4, 9:37 AM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
937 AM CDT MON APR 04 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0848 AM     TSTM WND DMG     3 E BLEVINS             33.87N 93.52W
04/04/2011                   HEMPSTEAD          AR   EMERGENCY MNGR

            EMERGENCY MANAGER REPORTS ROOF BLOWN OFF BARN AND SEVERAL
            CHICKEN HOUSES...ALONG HIGHWAY 371.

&&

DUPLANTIS

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 4, 6:00 AM CDTSevere Thunderstorm WarningSHVHoward, Little River, Sevier28 min
Apr 4, 7:34 AM CDTSevere Thunderstorm WarningSHVHempstead, Howard, Little River, Sevier41 min
Apr 4, 7:56 AM CDTSevere Thunderstorm WarningSHVMiller64 min
Apr 4, 8:19 AM CDTSevere Thunderstorm WarningSHVHempstead, Howard, Little River, Miller, Sevier56 min
Apr 4, 8:29 AM CDTSevere Thunderstorm WarningSHVColumbia, Hempstead, Lafayette, Miller61 min
Apr 4, 8:42 AM CDTTornado WarningSHVColumbia, Hempstead, Lafayette, Miller, Nevada48 min
Apr 4, 9:30 AM CDTTornado WarningSHVColumbia, Union45 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.